Home | Recent Submissions | Search | Diagnosis | Quiz | Submit an Image | Index | Blog |About GSA
<< Back to Diagnosis Page  
Image Number 364 (Drug reaction)

Red all over

Diagnosis: Drug reaction

Site: Arm,upper

Sex: F

Age: 5

Type: Clinical

Description: Erythematous maculo-papular rash with scaling

Submitted by: Professor Jayakar Thomas

View Full Size

Differential Diagnosis


This 5-year-old girl was given oral ampicillin and cloxacillin for her respiratory infection. After around 4 hours she developed intensely itchy erythematous blotches followed by papules. Her medication was stopped. The lesions started subsiding. When she presented she was seen to have, in addition to the above, pityriasis rosea like lesions.

We read quite often on PR-like drug reactions and this is an example.

The child was treated with oral steroids, oral anti-histaminics, and topical emollients with good results.

Search DermNetNZ   eMedicine   PubMed   Dermatology Online   Archives   JAAD for "Drug reaction"

buy accutane
Home  |  Recent Submissions  |  Search  | Diagnosis  |  Quiz  |  Submit an Image  |  Index  |  About GSA

Copyright © 2005 Global Skin Atlas